MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent surgical intervention as a result of stent damage.An eluvia drug-eluting vascular stent system was selected for use in a stenting procedure.The target lesion was located in the superficial femoral artery (sfa) and was reported to be 50% stenosed with moderate calcification and standard tortuosity.The target lesion was accessed via a contralateral approach and was predilated.The eluvia system was advanced over a v-18 controlwire guidewire.When the physician attempted to deploy the stent within the sfa, approximately half of the stent was able to deploy.The stent could not be fully deployed using normal deployment mechanisms.The handle was taken apart in order to manually deploy the stent.Once the handle was opened, it was observed that the deployment mechanisms were kinked.Approximately 80% of the deployed stent was elongated and appeared fractured.As a result of the device malfunction, the patient had to undergo a full bypass surgery of the femoral artery to remove the stent.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device analysis: returned product consisted of an eluvia self-expanding stent system with a 0.014 in guidewire in the device.The outer sheath, tip, inner sheath, and the remainder of the device, were checked for damage.Visual examination revealed that the handle was missing.There were multiple kinks along the outer and middle sheath.The proximal inner liner was prolapsed.Microscopic examination revealed no additional damages.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis confirmed that sheath was kinked which would have contributed to the deployment issue and stent deformation/fracture.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
marlborough MA 01752
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20232745
Report Number2124215-2024-57782
Device Sequence Number8089899
Product Code NIU
UDI-Device Identifier08714729876625
UDI-Public08714729876625
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24657
Device Catalogue Number24657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown